Results 1 to 8 of 8

Thread: Itchy tongue

  1. #1
    Join Date
    Apr 2009
    Location
    Australia
    Posts
    12
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default Itchy tongue

    Hi guys
    I have a question about the side effects of plaquenil. Since the day I started on it I have had an itchy tongue, to the extent that the first two weeks were hell, i had to use anaesethic mouth wash to numb it as I had scratched several sores/ulcers on it. I tried oral thrush meds as at first it was thought that it was that from strong antibotics. It never really settled down properly, and now that I have been put up to 400mg daily two weeks ago, it is really bad again. I am trying to figure out if this is an allergic reaction, my tongue is not swollen any more, just extremely sore from stratching it with my teeth and ITCHY. My doctor thinks it is the Plaquenil as it does strange things to the body. Has anyone else had this reaction when starting on Plaquenil?

  2. #2
    Join Date
    Mar 2009
    Location
    Charlotte, NC
    Posts
    629
    Blog Entries
    16
    Thanks
    5
    Thanked 17 Times in 13 Posts

    Default

    I didn't notice any side effects from starting placqunil. But had a real bad case of thrush that led up to my Lupus diagnosis. Hope your able to find the cause of this.
    But they that wait upon the LORD shall renew their strength; they shall mount up with wings as eagles; they shall run, and not be weary; and they shall walk, and not faint. Isaiah 40:31

    Take Care,
    Becky

  3. #3
    Join Date
    Apr 2009
    Location
    Australia
    Posts
    35
    Blog Entries
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    That must be really anoying. This has not happened to me and i have not heard of it before but i did notice when i started plaquenil my lips and mouth went a little tingily and numb but that hasn't happened for a long while. Im not sure but it may be similar to what you are experiencing just not nearly as extreme.

  4. #4
    Join Date
    Mar 2009
    Location
    I live in Pittsburgh, PA!
    Posts
    303
    Blog Entries
    23
    Thanks
    3
    Thanked 25 Times in 16 Posts

    Default

    wow that would be really frustrating!!!
    i have been taking plaquenil for a while now, and i've never had that kind of experience !
    i hope i never do either!!

    i hope that goes away asap!
    I'm Not Crazy, I'm Just A Little Lupie!

  5. #5
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,690
    Blog Entries
    9
    Thanks
    1,563
    Thanked 912 Times in 576 Posts

    Default

    This is considered a serious side effect of Plaquenil and your doctor should be advised immediately. It is an allergic reaction: Symptoms of a serious allergic reaction include: rash, itching/swelling (especially of the face/tongue/throat), dizziness, trouble breathing.

    Let you doctor know ASAP!!

    Peace and Blesssings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  6. #6
    Join Date
    Mar 2009
    Location
    Charlotte, NC
    Posts
    629
    Blog Entries
    16
    Thanks
    5
    Thanked 17 Times in 13 Posts

    Default

    I was just checking in to see if you were able to get this under control.
    But they that wait upon the LORD shall renew their strength; they shall mount up with wings as eagles; they shall run, and not be weary; and they shall walk, and not faint. Isaiah 40:31

    Take Care,
    Becky

  7. #7
    Join Date
    Apr 2009
    Location
    missouri
    Posts
    23
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I hope this gets in hand quickly, doesn't it seem funny that these specialists don't think of the simple explanations

  8. #8
    Join Date
    Apr 2009
    Location
    Australia
    Posts
    12
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    My tongue is still itchy, and sore. I bought some ulcer gel, but that hasn't really done anything so far. But I will give it a few more days. Unfortunately my dr is away till Tuesday, and in this small town, there are very few good drs, I have just changed drs since coming back from hospital a month or so agoas my previos one stuffed me around so much, so my options are limited, till he get back. Thanks for the advice, i will make an apointment.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •